Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 82, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 6, 2013, 1:45 PM MST for Santa Cruz County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2013, 1:45 PM MST (20:45 UTC)
- Expired
- Sep 6, 2013, 2:15 PM MST
- In force
- 30 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 51 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 2777 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035 WUUS55 KTWC 062045 SVRTWC AZC023-062115- /O.NEW.KTWC.SV.W.0082.130906T2045Z-130906T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST FRI SEP 6 2013 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA... * UNTIL 215 PM MST * AT 142 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TUBAC...OR 16 MILES SOUTH OF GREEN VALLEY...AND MOVING WEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUMACACORI AND AMADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3152 11116 3172 11116 3172 11090 3153 11087 TIME...MOT...LOC 2045Z 089DEG 13KT 3162 11101 $$ KD
2 follow-up statements
097 WWUS55 KTWC 062102 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 202 PM MST FRI SEP 6 2013 AZC023-062115- /O.CON.KTWC.SV.W.0082.000000T0000Z-130906T2115Z/ SANTA CRUZ AZ- 202 PM MST FRI SEP 6 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MST FOR NORTH CENTRAL SANTA CRUZ COUNTY... AT 154 PM MST...THE STORM THAT PROMPTED THE WARNING HAD WEAKENED BUT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF TUBAC...OR 16 MILES NORTH OF NOGALES...MOVING WEST AT 15 MPH. LAT...LON 3152 11116 3172 11116 3172 11090 3153 11087 TIME...MOT...LOC 2102Z 100DEG 11KT 3160 11097 $$ KD
378 WWUS55 KTWC 062113 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 213 PM MST FRI SEP 6 2013 AZC023-062121- /O.EXP.KTWC.SV.W.0082.000000T0000Z-130906T2115Z/ SANTA CRUZ AZ- 213 PM MST FRI SEP 6 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SANTA CRUZ COUNTY WILL EXPIRE AT 215 PM MST... WIND GUSTS TO 40 MPH...SMALL HAIL AND VERY HEAVY RAIN ARE STILL LIKELY IN SANTA CRUZ COUNTY UNTIL AT LEAST 3 PM...BUT THUNDERSTORMS WERE NOT CONSIDERED SEVERE AT THIS TIME...THUS THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3152 11116 3172 11116 3172 11090 3153 11087 TIME...MOT...LOC 2111Z 100DEG 11KT 3160 11100 $$ KD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 9:00 AM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Sep 6, 9:00 AM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 900 AM MST FRI SEP 6 2013 .SYNOPSIS...A BIT MORE AREAL COVERAGE IN THUNDERSTORMS AS A WEAK DISTURBANCE ALOFT MOVES ACROSS THE AREA. DEEPER TROPICAL MOISTURE WILL RETURN TO THE AREA FROM THE SOUTH THIS WEEKEND FOR AN INCREASE IN SHOWERS AND THUNDERSTORMS BY SUNDAY WITH SHOWERS CONTINUING THROUGH THE EARLY PART OF NEXT WEEK. && .DISCUSSION...PRECIPITABLE WATER VALUES A COUPLE OF TENTHS HIGHER THIS MORNING COMPARED TO 24 HRS AGO OR LAST EVENING FOR THAT MATTER. THE EVIDENCE OF THAT IS THE MID LEVEL CLOUD DECK ACROSS THE SOUTHERN TWO-THIRDS OF THE FORECAST AREA. THAT IN COMBINATION WITH A WEAK UPPER LEVEL DISTURBANCE NEAR THE BOOTHEEL OF NEW MEXICO SHOULD ALLOW FOR AN INCREASE IN CONVECTION TODAY. SHOWERS ALREADY EVIDENT OVER THE SOUTHEAST CORNER OF COCHISE COUNTY WITH A COUPLE OF T-STORMS RIGHT UNDER THE VORTICITY CENTER JUST EAST OF THE BOOTHEEL. THIS FEATURE WILL DRIFT WEST-NORTHWEST ACROSS THE AREA DURING THE DAY TODAY PROVIDING A FOCUSING MECHANISM. CONSIDERING TIMING OF THIS COINCIDING WITH DAYTIME HEATING PUTS THE FOCUS OF SIGNIFICANT CONVECTION OVER THE WESTERN TWO-THIRDS OF THE FORECAST AREA THIS AFTERNOON...AND FAR WESTERN AREAS THIS EVENING. LOWER LEVEL AIR MASS DRY ENOUGH TO AID DOWNDRAFTS ESPECIALLY WESTERN AREAS WHERE DCAPE IS THE HIGHEST BUT WITH A BIT MORE MOISTURE THAN YESTERDAY THERE IS A BETTER SHOT OF MORE SIGNIFICANT RAINS FROM THE CELLS. WITH A BIT MORE MOISTURE AND CLOUDS ACROSS THE REGION HIGH TEMPERATURES ARE EXPECTED TO BE A COUPLE OF DEGREES COOLER MOST LOCATIONS TODAY AND LIKELY TO REMAIN MILD TONIGHT. CERNIGLIA .REMAINDER OF FORECAST PERIOD FROM PREVIOUS DISCUSSION...MAIN THEME FOR THE REMAINDER OF THE FORECAST CYCLE WILL BE WETTER CONDITIONS AS TROPICAL MOISTURE FROM TS LORENA STREAMS NORTH THIS WEEKEND WITH CONTINUED FLOW FROM THE SOUTH THROUGH MUCH OF NEXT WEEK. COULD RUN INTO A PERIOD WHERE SOME PARTS OF THE AREA WILL NEED TO BE UNDER FLASH FLOOD WATCH...BUT AS DAYSHIFT POINTED OUT YESTERDAY IT WILL BE HARD TO PINPOINT WHEN THE BEST CHANCES FOR THIS TO OCCUR. THERE IS THE POTENTIAL THAT RAINFALL OVER THE NEXT WEEK COULD BE A 2013 MONSOON SAVER FOR SOME SPOTS...WHILE ALSO ADDING TO THE NEAR RECORD MONSOON RAINFALL THAT SOME AREAS HAVE ALREADY SEEN THIS MONSOON. && .AVIATION...ISOLD-SCT TSRA/SHRA WILL OCCUR THRU THIS EVENING FOLLOWED BY ISOLD -SHRA LATE TONIGHT INTO EARLY SATURDAY MORNING. THE STRONGER TSRA WILL PRODUCE MVFR CIGS/VSBYS AND BRIEF WIND GUSTS TO AROUND 40 KTS. OTHERWISE...CLOUD DECKS THIS AFTERNOON AND THIS EVENING WILL GENERALLY BE AROUND 7-11K FT AGL THEN MOSTLY ABOVE 12K FT AGL LATE TONIGHT AND EARLY SATURDAY MORNING. SURFACE WIND WILL BE MAINLY ELY/SELY 5-15 KTS THRU EARLY SATURDAY MORNING OR 07/12Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING FOLLOWED BY ISOLATED SHOWERS LATE TONIGHT. A STRONG MOISTURE INCREASE FROM THE SOUTH WILL BRING A MUCH BETTER CHANCE OF SHOWERS AND THUNDERSTORMS BY SUNDAY AND CONTINUING INTO EARLY NEXT WEEK. IN THE MEANTIME...GUSTY EASTERLY WINDS OF UP TO 20 MPH WILL OCCUR TODAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Local storm report, Sep 6, 1:01 PM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
101 PM MST FRI SEP 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM DUST STORM PICACHO 32.72N 111.50W
09/06/2013 PINAL AZ BROADCAST MEDIA
0.25 MILE VISIBILITY REPORTED ALONG I-10 NEAR PICACHO
PEAK
&&
EVENT NUMBER TWC1300109
CERNIGLIASpecial weather statement, Sep 6, 1:19 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 119 PM MST FRI SEP 6 2013 AZZ508-512-062045- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 119 PM MST FRI SEP 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COCHISE COUNTY UNTIL 145 PM MST... AT 114 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF PORTAL...MOVING WEST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...THE CHIRICAHUA MOUNTAINS. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3191 10904 3174 10912 3182 10940 3201 10933 TIME...MOT...LOC 2018Z 110DEG 16KT 3185 10918 KD
Special weather statement, Sep 6, 1:36 PM MST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 136 PM MST FRI SEP 6 2013 AZZ502-505-062100- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ- 136 PM MST FRI SEP 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PINAL COUNTY UNTIL 200 PM MST... AT 132 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF ARIZONA CITY...OR 22 MILES SOUTH OF CASA GRANDE...MOVING WEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. WINDS COULD ALSO PRODUCE BLOWING DUST OUT AHEAD OF THIS THUNDERSTORM. AREAS AFFECTED BY THIS STORM INCLUDE...JACKRABBIT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3251 11192 3269 11189 3265 11165 3251 11165 TIME...MOT...LOC 2036Z 092DEG 8KT 3257 11173 KD
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:00 PM MST | Dust Storm Warning | TWC | Pinal | 60 min |
| Sep 6, 1:30 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 90 min |
| Sep 6, 1:36 PM MST | Special Weather Statement | TWC | Pima | 24 min |
| Sep 6, 2:27 PM MST | Areal Flood Advisory | TWC | Pima | 93 min |
| Sep 6, 2:27 PM MST | Special Weather Statement | TWC | 48 min | |
| Sep 6, 2:53 PM MST | Special Weather Statement | TWC | 37 min | |
| Sep 6, 2:59 PM MST | Areal Flood Advisory | TWC | Graham | 91 min |
| Sep 6, 3:08 PM MST | Special Weather Statement | TWC | Pima | 52 min |
| Sep 6, 3:10 PM MST | Severe Thunderstorm Warning | TWC | Pima | 65 min |
| Sep 6, 3:25 PM MST | Severe Thunderstorm Warning | TWC | Pima | 50 min |
| Sep 6, 3:38 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Sep 6, 3:48 PM MST | Special Weather Statement | TWC | Pima | 42 min |
| Sep 6, 4:07 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Sep 6, 4:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 26 min |
| Sep 6, 4:33 PM MST | Flash Flood Warning | TWC | Pima | 117 min |
| Sep 6, 4:56 PM MST | Severe Thunderstorm Warning | TWC | Pima | 34 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.